Indian Journal of Critical Care Medicine
Medknow Publications on behalf of the Indian Society of Critical Care Medicine
Vol. 13, No. 4, 2009, pp. 221-223
Bioline Code: cm09044
Full paper language: English
Document type: Case Report
Document available free of charge
Indian Journal of Critical Care Medicine, Vol. 13, No. 4, 2009, pp. 221-223
© Copyright 2009 Indian Journal of Critical Care Medicine.
Acute renal failure caused by pheniramine maleate induced rhabdomyolysis: An unusual case|
Paul, G; Sood, P; Paul, B S. & Puri, S
Antihistamines are easily available over-the-counter medications, which are frequently involved in overdoses. The usual course is accompanied by the anticholinergic effects of these agents. We report a case of a suicide attempt in a young male, where ingestion of antihistamine pheniramine maleate was complicated by nontraumatic rhabdomyolysis and oliguric acute renal failure. Rhabdomyolysis and acute renal failure is a rarely reported but potentially serious complication among patients who present to the emergency after intentional overdoses making recognition and prompt intervention essential. We also describe the potential mechanism of muscle injury in antihistamine overdose.
Antihistamine overdose, pheniramine maleate, rhabdomyolysis
Alternative site location: http://www.ijccm.org/